Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 29, 2009, 2:42 AM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2009, 2:42 AM EDT (06:42 UTC)
- Expired
- Mar 29, 2009, 3:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 56 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 3:00 AM EDT | TSTM WND DMG | 5 Nne Picolata, FL | A FEW TREES REPORTED DOWN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 290642
TORJAX
FLC019-031-109-290715-
/O.NEW.KJAX.TO.W.0003.090329T0642Z-090329T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 AM EDT SUN MAR 29 2009
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CLAY COUNTY IN NORTHEAST FLORIDA
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 315 AM EDT
* AT 242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
GREEN COVE SPRINGS...OR 12 MILES SOUTH OF LAKESIDE...MOVING EAST AT
45 MPH.
* THE TORNADO WILL BE NEAR...
FRUIT COVE BY 250 AM EDT...
DURBIN AND BAYARD BY 300 AM EDT...
VILANO BEACH BY 305 AM EDT...
GUANA RIVER STATE PARK... SAWGRASS... SOUTH PONTE VEDRA BEACH AND
PALM VALLEY BY 310 AM EDT...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2991 8130 2988 8173 3004 8181 3028 8138
3027 8137 2992 8128
TIME...MOT...LOC 0642Z 248DEG 39KT 3000 8167
$$
CARROLL2 follow-up statements
000
WWUS52 KJAX 290703
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 AM EDT SUN MAR 29 2009
FLC019-290713-
/O.CAN.KJAX.TO.W.0003.000000T0000Z-090329T0715Z/
CLAY FL-
303 AM EDT SUN MAR 29 2009
...THE TORNADO WARNING FOR EASTERN CLAY COUNTY IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2991 8130 2991 8159 2997 8159 3003 8168
3010 8168 3028 8138 3027 8137 2992 8128
TIME...MOT...LOC 0703Z 248DEG 39KT 3008 8143
$$
FLC031-109-290715-
/O.CON.KJAX.TO.W.0003.000000T0000Z-090329T0715Z/
ST. JOHNS FL-DUVAL FL-
303 AM EDT SUN MAR 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
SOUTHEASTERN DUVAL AND NORTHERN ST. JOHNS COUNTIES...
AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
DURBIN...OR 6 MILES SOUTHEAST OF FRUIT COVE...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
GUANA RIVER STATE PARK... SAWGRASS... SOUTH PONTE VEDRA BEACH AND
PALM VALLEY BY 310 AM EDT...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2991 8130 2991 8159 2997 8159 3003 8168
3010 8168 3028 8138 3027 8137 2992 8128
TIME...MOT...LOC 0703Z 248DEG 39KT 3008 8143
$$
CARROLL000
WWUS52 KJAX 290718
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 AM EDT SUN MAR 29 2009
FLC031-109-290727-
/O.EXP.KJAX.TO.W.0003.000000T0000Z-090329T0715Z/
ST. JOHNS FL-DUVAL FL-
317 AM EDT SUN MAR 29 2009
...THE TORNADO WARNING FOR SOUTHEASTERN DUVAL AND NORTHERN ST. JOHNS
COUNTIES HAS EXPIRED...
AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM HAD EXITED OFFSHORE...THUS THE TORNADO WARNING
HAS BEEN ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2991 8130 2991 8159 2997 8159 3003 8168
3010 8168 3028 8138 3027 8137 2992 8128
TIME...MOT...LOC 0703Z 248DEG 39KT 3008 8143
$$
ZAPPEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 28, 5:46 PM EDT, 8 hours 56 minutes earlier.
Area forecast discussion, Mar 28, 5:46 PM EDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT SAT MAR 28 2009
...TORNADO WATCH 90 IN EFFECT FOR SE GA THROUGH 8 PM EDT...
.UPDATE...HAVE EXTENDED LAKE WIND ADVISORY FOR NE FL UNTIL 9 PM DUE
TO STRONG WINDS STILL BEING OBSERVED.
.SYNOPSIS...POTENT MESOSCALE CONVECTIVE COMPLEX CONTINUES TO
SEVERELY IMPACT THE FL PANHANDLE AND SOUTH GA THIS AFTN WITH
ROTATING SUPERCELLS PRODUCING LARGE HAIL AND LIKELY WIND DAMAGE.
ROTATION IS EVIDENT IN SEVERAL CELLS...AND A TORNADO WATCH WAS
RECENTLY ISSUED FOR THE REMAINDER OF SE GA THROUGH 8 PM EDT. THERE
APPEARS TO BE A MID LEVEL LOW TRACKING NE ACROSS CENTRAL GA THIS
AFTN WITH A TRAILING WAKE PRE-FRONTAL TROUGH FROM JUST N OF THE
ALTAMAHA RIVER SW TOWARD DESTIN. THE ACTUAL SFC COLD FRONT IS STILL
NOTED UPSTREAM NEAR MOBILE BAY. WINDY CONDITIONS CONTINUE ACROSS
MUCH OF THE LOCAL CWA WITH SUSTAINED SPEEDS SSW 15-20 MPH WITH GUSTS
UP TO 40 MPH NOTED AT VALDOSTA AND CROSS CITY. TEMPS ARE RISING INTO
THE LOWER 80S WITH DEW PTS IN THE MID 60S.
.SHORT TERM...THIS AFTN THROUGH TUE...
STRONG/SEVERE STORMS WILL CONTINUE TO EDGE CLOSER TOWARD OUR WESTERN
GA COUNTIES THROUGH THE NEXT COUPLE OF HOURS...WITH FRACTURED LINES
OF SHRA STARTING TO DEVELOP ACROSS THE SUWANNEE RIVER VALLEY WHERE
LOW LEVEL INSTABILITY HAS INCREASED SUBSTANTIALLY THIS AFTN WITH
LAPS CAPES NEAR 1500-2000 J/KG AND LIFTED INDICES -6 TO -7. ALTHOUGH
THE 12Z JAX RAOB INDICATED STRONG CAPPING OVER OUR FL ZONES...WILL
NEED TO CLOSELY MONITOR CONVECTIVE DEVELOPMENT ACROSS THE SUWANNEE
RIVER VALLEY OVER THE NEXT SEVERAL HOURS...AS ANOTHER LINE OF TSRA
MAY FORM AS LOW LEVEL INSTABILITY POPS CAPPING INVERSIONS. SUSPECT
MAIN TIME PERIOD OF TS IMPACT WILL NOW BE BETWEEN 21Z-03Z...THEN
RAIN DECREASING FROM THE NW THROUGH SUN EARLY MORNING. MAIN
CONVECTIVE CONCERNS WILL BE DAMAGING WINDS AND TORNADOES...ALTHOUGH
LARGE HAIL NOT OUT OF THE QUESTION. UPDATED FORECAST TO REFLECT TOR
WATCH FOR SE GA AND WILL INCLUDE STRONG TS WORDING FOR NE FL FOR NOW
WITH GUSTY WINDS.
SUN A LAKE WIND ADVISORY MAY BE NEEDED WITH STRONG 850MB 40-50 KTS
LIKELY MIXING DOWN TO THE SFC IN THE AFTN. SUN NIGHT SFC HIGH BUILDS
OVER THE AREA FROM THE GULF WITH MIN TEMPS FALLING INTO THE LOW 40S
ACROSS SE GA...THE MON ONSHORE FLOW DEVELOPS WITH MAXES IN THE 70S
AND MINS MON NIGHT REBOUNDING INTO THE UPPER 40S TO LOWER 50S
INLAND. TUE ONSHORE FLOW AND RISING TEMPS WILL ENHANCE AFTN CLOUD
DEVELOPMENT WITH WEAK FORCING ACROSS OUR WESTERN ZONES IN ADVANCE OF
WEAK APPROACHING FRONT POSSIBLY SPARKING SCT AFTN SHRA.
.LONG TERM...WED THROUGH SAT...
NO CHANGES WERE MADE TO THE PREVIOUS EXTENDED FORECAST ISSUED BY THE
MID SHIFT. MEAN LAYER SWLY FLOW WILL BRING INCREASED RAIN CHANCES TO
THE AREA AS SEVERAL UPPER LEVEL IMPULSES TRAVERSE WEAK FRONTAL
BOUNDARIES WHICH ARE PROGGED TO LINGER ACROSS THE REGION. TEMPS WILL
BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE 70S/LOW 80S AND
MINS IN THE 60S.
&&
.AVIATION...BREEZY IF NOT WINDY CONDITIONS WILL PERSIST THE
REMAINDER OF TODAY WITH SHOWERS AND THUNDERSTORMS INCREASING IN
COVERAGE FROM THE WEST THE REMAINDER OF TODAY AND INTO TONIGHT.
VFR CEILINGS WILL LIKELY GRADUALLY LOWER TO MVFR CATEGORY AFTER 00Z.
VCTS WORDING LOOKS GOOD UNTIL 00Z...WITH ESTABLISHED LINE OF SHOWERS
AND THUNDERSTORMS PUSHING EASTWARD BETWEEN 00Z AND 05Z. MVFR CEILINGS
WILL LIKELY DOMINATE AFTER 00Z THROUGH 12Z...WITH VFR CONDITIONS
RETURNING BY 12Z/13Z.
&&
.MARINE...SCA HEADLINES REMAIN IN PLACE FOR THE OFFSHORE LEGS...AS
SCA CONDITIONS ARE FORECAST THROUGH SUNDAY NIGHT. A COLD FRONT WILL
SWING THROUGH THE AREA LATER TONIGHT THROUGH SUNDAY MORNING...WITH
WINDS REMAINING ELEVATED. CONDITIONS WILL IMPROVE SUNDAY NIGHT AS
POST-FRONTAL HIGH SETTLES INTO THE AREA.
&&
.FIRE WX...HAVE EXPANDED FIRE WEATHER WATCH TO INCLUDE A FEW MORE
COUNTIES IN NORTHEAST FLORIDA. COLD FRONT WILL SWING THROUGH THE
AREA TONIGHT...PRECEDED BY SHOWERS AND THUNDERSTORMS. SOME
THUNDERSTORMS WILL BE STRONG OR SEVERE. FOLLOWING FRONTAL
PASSAGE...MUCH DRIER AND COOLER CONDITIONS WILL WORK INTO THE AREA.
THE FIRE WEATHER WATCH IS FOR BOTH WINDS AND RH AS WINDS WILL LIKELY
SUSTAIN AROUND 15 MPH WITH GUSTS TO AROUND 25 MPH POSSIBLE...COUPLED
WITH RH VALUES FOLLOWING TO BETWEEN 30 AND 35 PERCENT FOR THE ADVISORY
AREA.
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 72 43 75 / 90 0 0 0
SSI 63 73 49 67 / 80 20 0 0
JAX 65 77 47 73 / 90 20 0 0
SGJ 67 76 51 69 / 80 40 0 0
GNV 65 76 47 78 / 90 30 0 0
OCF 67 76 47 79 / 90 40 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 9 PM EDT THIS AFTERNOON FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR BAKER-COLUMBIA-DUVAL-
HAMILTON-NASSAU-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
MZHazardous weather outlook, Mar 29, 12:55 AM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1255 AM EDT SUN MAR 29 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1255 AM EDT SUN MAR 29 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE OVERNIGHT... SCATTERED SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF A COLD FRONT CONTINUES TO DECREASE IN AREAL COVERAGE AS IT SHIFTS EASTWARD ACROSS THE AREA. HOWEVER...ISOLATED STRONG STORMS REMAIN POSSIBLE GENERALLY SOUTHEAST OF A LINE FROM JESUP TO LIVE OAK THROUGH THE EARLY MORNING HOURS. A FEW SEVERE THUNDERSTORMS MAY STILL OCCUR AS STORMS MOVE OUT OF THE NORTHEASTERN GULF OF MEXICO INTO THE LOWER SUWANNEE VALLEY AS WELL AS ALACHUA AND MARION COUNTIES. NOAA WEATHER RADIO LISTENERS IN NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA SHOULD LEAVE THE RADIO ALERT FEATURE ON OVERNIGHT IN CASE WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE A HIGH FIRE DANGER OVER SECTIONS OF NORTHEAST FLORIDA ON SUNDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY AND WINDY CONDITIONS. ANOTHER LOW PRESSURE AREA AND A FRONTAL BOUNDARY MAY PRODUCE A ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AND POSSIBLY AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED OVERNIGHT. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/SEC
In the hours before
Special weather statement, Mar 28, 11:51 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 PM EDT SAT MAR 28 2009
FLZ024-GAZ150-152>154-164>166-290445-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-NASSAU-WARE-
1151 PM EDT SAT MAR 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...EASTERN BRANTLEY...CENTRAL WARE...NORTHERN NASSAU...CAMDEN
AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND FREQUENT
LIGHTNING VALID UNTIL 1245 AM...
AT 1151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF TARBORO...OR 6
MILES NORTH OF WOODBINE...MOVING EAST NORTHEAST AT 50 MPH. OTHER
STORMS WILL MOVE OVER EAST CENTRAL NASSAU COUNTY MOVING NORTHEAST AT
50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AREAS AROUND
WOODBINE... WAYNESVILLE...WAVERLY...TARBORO...HARRIETTS BLUFF...
COLESBURG...ATKINSON...THALMANN...DOVER BLUFF AND JEKYLL ISLAND
THROUGH 1230 AM. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3113 8137 3114 8143 3110 8147 3113 8141
3104 8140 3097 8147 3094 8144 3098 8141
3093 8139 3070 8151 3058 8173 3079 8244
3125 8193 3136 8177 3133 8172 3146 8161
3138 8154 3130 8140 3132 8137 3123 8128
TIME...MOT...LOC 0351Z 248DEG 44KT 3107 8167
SHASHYSpecial weather statement, Mar 28, 11:52 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 PM EDT SAT MAR 28 2009
FLZ024-GAZ150-152>154-164>166-290445-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-NASSAU-WARE-
1152 PM EDT SAT MAR 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...EASTERN BRANTLEY...CENTRAL WARE...NORTHERN NASSAU...CAMDEN
AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND FREQUENT
LIGHTNING VALID UNTIL 1245 AM...
AT 1151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF TARBORO...OR 6
MILES NORTH OF WOODBINE...MOVING EAST NORTHEAST AT 50 MPH. OTHER
STORMS WILL MOVE OVER EAST CENTRAL NASSAU COUNTY MOVING NORTHEAST AT
50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AREAS AROUND
WOODBINE... WAYNESVILLE...WAVERLY...TARBORO...HARRIETTS BLUFF...
COLESBURG...ATKINSON...THALMANN...DOVER BLUFF AND JEKYLL ISLAND
THROUGH 1245 AM. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3113 8137 3114 8143 3110 8147 3113 8141
3104 8140 3097 8147 3094 8144 3098 8141
3093 8139 3070 8151 3058 8173 3079 8244
3125 8193 3136 8177 3133 8172 3146 8161
3138 8154 3130 8140 3132 8137 3123 8128
TIME...MOT...LOC 0351Z 248DEG 44KT 3107 8167
SHASHYSpecial weather statement, Mar 29, 12:48 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1248 AM EDT SUN MAR 29 2009
FLZ021-022-030-035-036-290530-
ALACHUA-COLUMBIA-GILCHRIST-SUWANNEE-UNION-
1248 AM EDT SUN MAR 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...WESTERN UNION...SOUTHEASTERN SUWANNEE...SOUTHERN COLUMBIA
AND GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL 130 AM EDT...
AT 1248 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES
WEST OF BELL TO 20 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT
50 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
TRENTON...BELL...ICHETUCKNEE SPRINGS STATE PARK...HILDRETH...
NEWBERRY...FORT WHITE...COLUMBIA...HIGH SPRINGS...OLENO STATE PARK
AND WORTHINGTON SPRINGS THROUGH 130 AM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2966 8295 2979 8294 2986 8288 2988 8289
2990 8292 2995 8293 3024 8250 2968 8233
2953 8263 2954 8265 2956 8267 2956 8275
2958 8278 2960 8295 2964 8297
TIME...MOT...LOC 0448Z 233DEG 45KT 2977 8303 2948 8297
CARROLLSpecial weather statement, Mar 29, 1:42 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
142 AM EDT SUN MAR 29 2009
FLZ031-032-036-290630-
ALACHUA-BRADFORD-CLAY-
142 AM EDT SUN MAR 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
ALACHUA...BRADFORD AND CLAY COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 230 AM EDT...
AT 142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF LA CROSSE...OR 9 MILES
NORTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND LA CROSSE...BROOKER...
WALDO...NEW RIVER...HAMPTON...SAMPSON...STARKE...LAWTEY...KINGSLEY
AND PENNEY FARMS THROUGH 230 AM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2969 8238 2984 8250 2996 8232 2996 8230
2998 8228 3019 8197 3017 8173 2992 8164
TIME...MOT...LOC 0542Z 235DEG 44KT 2983 8234
CARROLLSpecial weather statement, Mar 29, 2:11 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 AM EDT SUN MAR 29 2009
FLZ032-036-037-040-290700-
ALACHUA-CLAY-MARION-PUTNAM-
211 AM EDT SUN MAR 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN
ALACHUA...SOUTHWESTERN CLAY...NORTHERN MARION AND WESTERN PUTNAM
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 AM
EDT...
AT 211 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES SOUTHWEST OF ARCHER...OR 7
MILES SOUTHWEST OF BRONSON...MOVING EAST AT 70 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ARCHER...MICANOPY...
FLEMINGTON...REDDICK...NEWNANS LAKE...MCINTOSH...GAINESVILLE
AIRPORT...GAINESVILLE...CROSS CREEK AND ROCHELLE THROUGH 300 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2948 8241 2947 8255 2953 8256 2954 8266
2959 8266 2979 8209 2974 8205 2980 8204
2983 8196 2933 8166 2924 8240
TIME...MOT...LOC 0611Z 249DEG 62KT 2945 8260
CARROLLSpecial weather statement, Mar 29, 2:36 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EDT SUN MAR 29 2009
FLZ025-032-033-290715-
CLAY-DUVAL-ST. JOHNS-
236 AM EDT SUN MAR 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 AM EDT...
AT 236 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF PENNEY FARMS...OR 11
MILES SOUTHWEST OF LAKESIDE...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND PENNEY FARMS...LAKESIDE...
GREEN COVE SPRINGS...DOCTORS INLET...ASBURY LAKE...ORANGE PARK...
MANDARIN...SWITZERLAND...FRUIT COVE AND DURBIN THROUGH 315 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2992 8178 3008 8188 3039 8139 3033 8139
3030 8138 3026 8137 3021 8135 3002 8131
TIME...MOT...LOC 0636Z 241DEG 40KT 3005 8173
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:12 PM EDT | Special Weather Statement | JAX | Gilchrist | 33 min |
| Mar 28, 8:45 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 45 min |
| Mar 28, 8:49 PM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 116 min |
| Mar 28, 9:26 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 49 min |
| Mar 28, 9:30 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Marion, Putnam, Union | 2 hr |
| Mar 28, 9:59 PM EDT | Special Weather Statement | JAX | Saint Johns | 61 min |
| Mar 28, 10:06 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Putnam, Saint Johns | 114 min |
| Mar 28, 10:18 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 42 min |
| Mar 28, 10:20 PM EDT | Special Weather Statement | JAX | Hamilton | 40 min |
| Mar 28, 10:24 PM EDT | Special Marine Warning | JAX | 96 min | |
| Mar 28, 10:38 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Mar 28, 10:47 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 118 min |
| Mar 28, 11:51 PM EDT | Special Weather Statement | JAX | Nassau | 54 min |
| Mar 28, 11:52 PM EDT | Special Weather Statement | JAX | Nassau | 53 min |
| Mar 29, 12:04 AM EDT | Special Marine Warning | JAX | 56 min | |
| Mar 29, 12:48 AM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 42 min |
| Mar 29, 1:13 AM EDT | Special Marine Warning | JAX | 62 min | |
| Mar 29, 1:35 AM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 115 min |
| Mar 29, 1:42 AM EDT | Special Weather Statement | JAX | Bradford, Clay | 48 min |
| Mar 29, 2:11 AM EDT | Special Weather Statement | JAX | Alachua | 49 min |
| Mar 29, 2:18 AM EDT | Special Marine Warning | JAX | 87 min | |
| Mar 29, 2:36 AM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Mar 29, 3:03 AM EDT | Special Weather Statement | JAX | Marion, Putnam | 57 min |
| Mar 29, 3:07 AM EDT | Special Marine Warning | JAX | 113 min | |
| Mar 29, 3:14 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 23 min |
| Mar 29, 3:22 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 44 min |
| Mar 29, 3:29 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 29, 3:46 AM EDT | Areal Flood Advisory | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 119 min |
| Mar 29, 3:53 AM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Mar 29, 4:04 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 10 hr |
| Mar 29, 4:04 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Nassau, Suwannee, Union | 14 hr |
| Mar 29, 4:17 AM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam | 22 min |
| Mar 29, 4:20 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 15 hr |
| Mar 29, 4:41 AM EDT | Special Weather Statement | JAX | Flagler | 34 min |
| Mar 29, 4:54 AM EDT | Special Marine Warning | JAX | 66 min | |
| Mar 29, 5:28 AM EDT | Special Marine Warning | JAX | 62 min | |
| Mar 29, 6:09 AM EDT | Special Marine Warning | JAX | 27 min | |
| Mar 29, 6:27 AM EDT | Special Marine Warning | JAX | 38 min | |
| Mar 29, 7:56 AM EDT | Special Weather Statement | JAX | Flagler | 34 min |
| Mar 29, 1:51 PM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 29 hr |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.